MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-23
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Pericardial Effusion (3271); Insufficient Information (4580)
Date of Event 03/04/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
N/a.It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 23 mm navitor valve was implanted.On an unknown date, the patient was noted to have passed away due to aortic injury.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was reported that on (b)(6) 2025, a 23mm navitor valve was implanted.The patient had mostly fibrotic aortic stenosis and obstructive cardiomyopathy.There was no difficulty noted during the procedure, no allergy known to metal, no angulated or horizontal aorta, no oversized prosthesis nor dilated aorta, and no pre- or post-dilation was required.Three weeks post procedure, the patient began complaining of continuous chest pain.A ct scan was performed and showed that the patient had suffered an aortic wall rupture due to the pad going through the aortic wall.Shortly after the ct scan, the patient went into sudden cardiac dissociated arrest and an immediate pericardiocentesis was performed, but there was poor drainage.The patient passed away due to the aortic injury.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of implant-related tissue damage-aortic perforation was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported implant-related tissue damage-aortic perforation was due to the pad going through the aortic wall.The cause of the reported death was due to the aortic injury.The reported hypotension was a cascading effect of aortic injury.The cause of the reported pericardial effusion could not be determined.The reported hospitalization and unexpected medical intervention were a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Codes removed: h6 health effect-clinical code: 4580 insufficient information.H6 medical device problem code: 2993 adverse event without identified device or use problem.Codes added: h6 health effect-clinical code: 3271 pericardial effusion, 1914 low blood pressure, 2001 perforation.H6 health effect - impact code: 4607 hospitalization, 4641 unexpected medical intervention.H6 medical device problem code: 2682 patient-device incompatability.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21722530
Report Number2135147-2025-01637
Device Sequence Number9491656
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)261008
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNVTR-23
Device Catalogue NumberNVTR-23
Device Lot Number10053354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age84 YR
Patient SexFemale